SMITH & NEPHEW, INC. LGN HM ST 3-4 5MM LTMD-RTLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71421142 |
| Medical Device Problem Code |
Fitting Problem (2183)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/05/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, after a tka had been performed on an unknown date, the patient experienced an unspecified adverse event that was addressed via revision surgery on (b)(6) 2021.During revision surgery, while assembling two revision lgn hm st 3-4 5mm ltmd-rtla onto a legion revision baseplate, the augment screws would not fully seat into the baseplate.As a result, the augment would not mate flush with the baseplate.Smith and nephew backup devices were available.No injury or significant delay reported.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of attempted use.A dimensional evaluation of the returned device did not confirm the stated failure mode.The dimensional evaluation found the device to be within specification.A review of complaint history for the part number over the past 24 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.The contribution of the device to the reported event could not be corroborated.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.